Heavy Snow, S Lander & S Eureka
- When
- November 27, 10:00 AM PST to 2:00 PM PST
- Where
- S Lander & S Eureka forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.959, -116.654 (the zone’s center; the record gives no point)
2 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Nov 27, 4:50 AM PST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 450 AM PST SAT NOV 27 2004 .SYNOPSIS...A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY BRINGING ACCUMULATING SNOW. SNOW WILL BEGIN TO TAPER OFF TONIGHT AND SUNDAY AS THIS STORM SLOWLY MOVES OUT OF THE REGION. VERY COLD AIR BEHIND THIS STORM WILL BRING MUCH COLDER TEMPERATURES SUNDAY INTO THE EARLY PART OF NEXT WEEK. && .SHORT TERM...SHORT WAVE MOVING INTO NRN CA THIS MORNING WITH OVERRUNNING MOISTURE SPREADING ACROSS NRN AND CENTRAL NV. MAIN ENERGY WITH THIS SHORT WAVE WILL MOVE SOUTHEAST ACROSS WRN NV. THIS PUTS SRN LANDER...SRN EUREKA...AND NRN NYE COUNTIES UNDER THE BEST DYNAMICS AND HIGHEST QPF. IN FACT BOTH GFS AND ETA GIVE THIS AREA FROM 1/2 TO 3/4 INCH PRECIPITATION TODAY. THEREFORE HAVE UPGRADED THE SNOW ADVISORY FOR THIS AREA TO A HEAVY SNOW WARNING FOR TODAY. PRECIPITATION AMOUNTS WILL BE LIGHTER ACROSS NRN NV AND WHITE PINE COUNTY BUT WILL BE ENOUGH TO MEET SNOW ADVISORY CRITERIA...GENERALLY FROM 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS. ALREADY 3 INCHES HAVE FALLEN IN ELKO WITH A REPORT OF 2 INCHES IN MCDERMITT. SHORT WAVE EXITS INTO UTAH THIS EVENING SO SNOW WILL TAPER OFF TO SCATTERED SHOWERS. SECONDARY VORT MAX WILL MOVE DOWN BACKSIDE OF UPPER TROUGH INTO NV ON LATER TONIGHT AND SUNDAY KEEPING A CHANCE OF SNOW IN THE FORECAST. UPPER TROUGH EXITS THE REGION ON MONDAY. VERY COLD AIR ASSOCIATED WITH THIS SYSTEM WILL KEEP MAX TEMPS SUNDAY AND MONDAY IN THE MID 20S TO THE LOWER 30S. WITH A FRESH SNOW COVER LOW TEMPS MON AND TUE MORNINGS WILL DROP INTO THE SINGLE DIGITS WITH SOME LOCATIONS FALLING BELOW ZERO. CEC .LONG TERM...GOOD AGREEMENT IN MODELS TUESDAY WITH LOW OVER NORTHERN ARIZONA/NEW MEXICO AND RIDGING IN THE PACNW. WEAK NORTHERLY FLOW AND CLEAR SKIES SHOULD DROP TEMPS BELOW MOS GUIDANCE TUESDAY MORNING...ESPECIALLY WITH THE RECENT SNOW. DROPPED TEMPS ABOUT 3 DEGS FROM ADVERTISED MOS GUIDANCE...PROBABLY NOT ENOUGH THOUGH. NEXT VORT STARTS MOVING IN WEDNESDAY...KEPT SLT CHC POPS ACROSS OUR NORTHERN ZONES. GFS MOVES LOW SOUTH SLOWLY THROUGH FRIDAY...SO KEPT SLT CHC ACROSS OUR NORTHERN ZONES THROUGH THE WEEK. CLAYCOMB && .LKN WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING TODAY SOUTHERN LANDER...SOUTHERN EUREKA...AND NORTHERN NYE COUNTIES. SNOW ADVISORY FOR HUMBOLDT COUNTY UNTIL NOON. SNOW ADVISORY ELKO COUNTY AND NRN LANDER AND NRN EUREKA COUNTIES TODAY. SNOW ADVISORY WHITE PINE COUNTY UNTIL 8 PM TONIGHT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 419 AM PST SAT NOV 27 2004 NVZ013-030>037-272330- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 419 AM PST SAT NOV 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT A MOIST PACIFIC STORM WILL WILL MOVE INTO NORTHERN AND CENTRAL NEVADA TODAY WITH WIDESPREAD SNOW ACCUMULATIONS OF 2 TO 6 INCHES WITH SOME AREAS HAVING THE POTENTIAL FOR HIGHER AMOUNTS. SNOW WILL TAPER OFF TO SCATTERED SHOWERS TONIGHT. HEAVY SNOW WARNINGS AND SNOW ADVISORIES HAVE BEEN ISSUED FOR THIS STORM. PLEASE REFER TO PRODUCT WWUS45 OR RNOWSWLKN FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CEC
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
12 inches of snow was reported in Austin and 10 inches in Eureka. Snow began falling around 5 am in the morning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430950, 5430951.